Ohio, 2022

Flooding and Damaging Winds in Ohio, June 13 to 15, 2022

June 13 to 15, 2022 · NWS RLX · 20 events in 7 counties and zones

Ahead of a frontal boundary, a line of thunderstorms crossed through the Ohio Valley during the late afternoon of June 13th, moving into southeast Ohio during the evening hours. Hot temperatures during the day aided with providing plenty of afternoon heating for these storms to continue to develop and persist as the system crossed through the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$18,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Ahead of a frontal boundary, a line of thunderstorms crossed through the Ohio Valley during the late afternoon of June 13th, moving into southeast Ohio during the evening hours. Hot temperatures during the day aided with providing plenty of afternoon heating for these storms to continue to develop and persist as the system crossed through the region. Damaging winds were the main concern with this line of storms as it persisted across the Ohio Valley, however frequent lightning also accompanied the storms.

A second line of storms formed along the lingering frontal boundary and pushed into the northern portion of the region during the night of the 13th. Damaging winds were again the main threat with this secondary line of storms. Following this line, yet another round of storms with damaging winds entered along the northwestern portions of the area during the early morning of June 14th as enough instability continued to be present across the area. A fourth line then passed through by the later morning hours of the 14th.

The main impacts from these storms were the numerous trees and power lines that were blown down across the region. Multiple power outages occurred across southeast Ohio. In Athens County, trees blew down and damaged a deck railing. Following the multiple rounds of storms, a few high water issues occurred in Meigs County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 13, 1:19 PM EST, 4 hours 31 minutes earlier.

Area forecast discussion, Jun 13, 1:19 PM EST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
219 PM EDT Mon Jun 13 2022

.SYNOPSIS...
Storms possible tonight. Some storms later today and tonight
could be severe. Heat wave expected for the work week with
diurnal thunderstorms. Warm front Thursday. Cold front Friday.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 208 PM Monday...

Latest radar mosaic shows mainly dry conditions are in place
across the area. However, showers and storms were developing
well to our northwest. These storm will be the forecast issue
through early Tuesday.

The reason for this is that there is still some discrepancy
of the track of a developing MCS between the models. A few
models suggest a track well to our north while others dive the
feature southeast across portions or our forecast area.

Current thinking is that an area of showers and storms
developing across portions of IL/IN at this time could move
across our south early this evening. Other storms located across
WI will impact our northern counties later.

SPC has the much of the area in slight risk with enhanced risk
of severe storms creeping into Perry/Morgan/Washington counties
in Ohio. For more detail regarding the severe threat...see the
latest SPC Day 1 outlook /SWODY1/.

Combination of abundant moisture and the possibility of training
storms may result in water issues with the storms. Because of
this, WPC has our entire area in marginal risk of excessive
rainfall with some of our southeast Ohio counties in slight
risk.

Once the storms push southeast Tuesday morning, dry conditions
should prevail. Models indicate the upper high that is centered
over the southern plains will shift east bringing very warm and
even hot temperatures to our area by Tuesday afternoon.

Combination of temperatures in the 90s across the lowlands with
dewpoint temperatures well into the 70s will make it feel like
105 to 110 degrees. Currently coordinating with our neighbors on
possibly upgrading the excessive heat watch to a warning across
portions of the region.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 215 PM Monday...

Continued hot and humid on Wednesday, along with additional
rounds of showers and storms, particularly across the north and
east as a frontal boundary lingers across the area. Heat
warnings and/or advisories look to continue to be likely across
the lowlands during this time period.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 1214 PM Monday...

Upper ridge will continue to remain across the eastern U.S. with hot
and humid weather continuing. Looking like additional heat
advisories may be necessary on this day across much of the lowlands.
A cold front will come through late Thursday night into Friday,
finally bringing a return of drier, less humid, and cooler weather
into the forecast area for the remainder of the extended.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 208 PM Monday...

VFR conditions are the rule across much of the area with some
scattered MVFR CIGS being reported.

Current thinking is that two areas of showers and storms will
impact the area tonight. One area will push across southeast OH,
northeast KY and northeast VA as well as the southern counties
of WV shortly after 00 UTC while a second area impacts our
northern counties after 05 UTC.

VFR/MVFR conditions are expected overnight with IFR CIGS/VSBYS
quite possible should a storm directly impact an airport. In
addition, some of these storms could be several and produce
damaging winds in excess of 50 kts. The greatest threat of
severe storms would be across southeast OH.

After these storms push east, conditions should improve with
all locations no worse than MVFR after 14 UTC.

Outside of the storms, surface winds will generally be S/SW and
light. Surface winds should be out of the W and be quite light.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: Medium to high this evening, low to medium
tonight.

ALTERNATE SCENARIOS: Timing, intensity, and location of
showers/storms today and tonight could vary. Brief MVFR/IFR
VSBY restrictions are possible today and tonight in
thunderstorms.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z TUESDAY...
Brief IFR possible in thunderstorms Thursday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Excessive Heat Watch from Tuesday afternoon through Thursday
     evening for WVZ005>010-013>019-024>029.
OH...Excessive Heat Watch from Tuesday afternoon through Thursday
     evening for OHZ066-067-075-076-083>087.
KY...Excessive Heat Watch from Tuesday afternoon through Thursday
     evening for KYZ101>103-105.
VA...None.

&&

SYNOPSIS...JSH/SL
NEAR TERM...GW
SHORT TERM...SL
LONG TERM...SL
AVIATION...JSH/GW
Hazardous weather outlook, Jun 13, 1:23 PM EST, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
223 PM EDT Mon Jun 13 2022

WVZ011-020-030>032-039-040-525-526-141830-
Tyler-Doddridge-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Randolph-Southeast Randolph-
223 PM EDT Mon Jun 13 2022

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia and northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a slight risk for severe thunderstorms later today and
tonight. Damaging winds and large hail will be the main threats,
but a tornado cannot be ruled out. Localized water issues are
possible in areas that receive multiple rounds of rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Afternoon and evening thunderstorms will be possible through much of
the work week. Some thunderstorms could be strong to severe.

A long stretch of hot and humid weather is expected for much of the
work week, with hazardous heat levels possible on Tuesday,
Wednesday, and Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-OHZ075-076-083>087-WVZ007>010-016>019-028-029-141830-
Greenup-Carter-Boyd-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-
Lawrence OH-Mason-Jackson WV-Wood-Pleasants-Roane-Wirt-Calhoun-
Ritchie-Braxton-Gilmer-
223 PM EDT Mon Jun 13 2022

...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for portions of northeast
Kentucky, portions of southeast Ohio, and portions of central West
Virginia, northern West Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a slight risk for severe thunderstorms later today and
tonight. Damaging winds and large hail will be the main threats,
but a tornado cannot be ruled out. Localized water issues are
possible in areas that receive multiple rounds of rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Watch.

Afternoon and evening thunderstorms will be possible through much of
the work week. Some thunderstorms could be strong to severe.
Additionally, hazardous heat levels will be possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

WVZ516-518-520-522>524-141830-
Southeast Raleigh-Southeast Fayette-Southeast Nicholas-
Southeast Webster-Northwest Pocahontas-Southeast Pocahontas-
223 PM EDT Mon Jun 13 2022

This Hazardous Weather Outlook is for portions of northeast West
Virginia and southeast West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a slight risk for severe thunderstorms later today and
tonight. Damaging winds and large hail are the main threats.
Localized water issues are possible in areas that receive multiple
rounds of rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Afternoon and evening thunderstorms will be possible through much of
the work week. Some thunderstorms could be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ033-034-515-517-519-521-141830-
Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh-
Northwest Fayette-Northwest Nicholas-Northwest Webster-
223 PM EDT Mon Jun 13 2022

This Hazardous Weather Outlook is for southwest Virginia, and
portions of northeast West Virginia, southeast West Virginia and
southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a marginal risk for severe thunderstorms later today and
tonight. Damaging winds and large hail are the main threats.
Localized water issues are possible in areas that receive multiple
rounds of rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Afternoon and evening thunderstorms will be possible through much of
the work week. Some thunderstorms could be strong to severe.

A long stretch of hot and humid weather is expected for much of the
work week, with hazardous heat levels possible on Tuesday,
Wednesday, and Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ105-WVZ005-006-013>015-024>027-141830-
Lawrence KY-Wayne-Cabell-Lincoln-Putnam-Kanawha-Mingo-Logan-Boone-
Clay-
223 PM EDT Mon Jun 13 2022

...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for portions of northeast
Kentucky, and portions of central West Virginia, southern West
Virginia and western West Virginia.

.DAY ONE...This Afternoon and Tonight.

There is a slight risk for severe thunderstorms later today and
tonight. Damaging winds and large hail are the main threats.
Localized water issues are possible in areas that receive multiple
rounds of rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Watch.

Afternoon and evening thunderstorms will be possible through much of
the work week. Some thunderstorms could be strong to severe.
Additionally, hazardous heat levels will be possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

OHZ066-067-141830-
Perry-Morgan-
223 PM EDT Mon Jun 13 2022

...EXCESSIVE HEAT WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
THURSDAY EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio.

.DAY ONE...This Afternoon and Tonight.

There is an enhanced risk for severe thunderstorms later today and
tonight. Damaging winds and large hail will be the main threats, but
a tornado cannot be ruled out. Localized water issues are possible in
areas that receive multiple rounds of rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Watch.

Afternoon and evening thunderstorms will be possible through much of
the work week. Some thunderstorms could be strong to severe.

A long stretch of hot and humid weather is expected for much of the
work week, with hazardous heat levels possible on Tuesday,
Wednesday, and Thursday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Local storm report, Jun 13, 12:05 PM EST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
105 PM EDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND DMG     3 SE WILKESVILLE        39.05N 82.29W
06/12/2022                   MEIGS              OH   DEPT OF HIGHWAYS

            TREE DOWN.

&&
Local storm report, Jun 13, 12:08 PM EST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
108 PM EDT MON JUN 13 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     WILKESVILLE             39.08N 82.33W
06/12/2022                   VINTON             OH   DEPT OF HIGHWAYS

            TREES DOWN ALONG SR 160 AND SR 124 NEAR
            WILKESVILLE.

&&
Special weather statement, Jun 13, 5:12 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Charleston WV
612 PM EDT Mon Jun 13 2022

WVZ024-025-132245-
Logan WV-Mingo WV-
612 PM EDT Mon Jun 13 2022

...A strong thunderstorm will impact portions of northwestern Mingo
and southwestern Logan Counties through 645 PM EDT...

At 612 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chattaroy, or 7 miles north of Williamson, moving east at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Delbarton, Holden, Chattaroy, Mount Gay-Shamrock, Verdunville,
Dingess, Myrtle, Lenore and Switzer.

This includes Route 119 between mile markers 1 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3768 8227 3781 8233 3793 8210 3773 8198
TIME...MOT...LOC 2212Z 258DEG 8KT 3778 8225

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

19
Special weather statement, Jun 13, 5:25 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Charleston WV
625 PM EDT Mon Jun 13 2022

KYZ103-OHZ087-WVZ005-006-132300-
Boyd KY-Lawrence OH-Wayne WV-Cabell WV-
625 PM EDT Mon Jun 13 2022

...A strong thunderstorm will impact portions of northeastern Boyd,
southeastern Lawrence, west central Cabell and northwestern Wayne
Counties through 700 PM EDT...

At 625 PM EDT, Doppler radar was tracking a strong thunderstorm over
Catlettsburg, or over Ashland, moving east at 10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Huntington, Ashland, Ironton, Coal Grove, Chesapeake, Proctorville,
Kenova, Catlettsburg, Ceredo, South Point, Burlington, Bellefonte and
Westwood.

This includes the following highways...
 Interstate 64 in Kentucky between mile markers 189 and 191.
 Interstate 64 in West Virginia between mile markers 1 and 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3851 8266 3852 8267 3859 8242 3833 8234
      3834 8264 3849 8269
TIME...MOT...LOC 2225Z 256DEG 11KT 3844 8261

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

19

The radar

The Charleston,WV radar (KRLX), 87 km away, was scanning. The volume nearest the first event began at 22:50 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 2 flood. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
June 13, 5:50 PM EST
Where
Lawrence County, 0.54 mi W of Coryville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
38.530, -82.680

Multiple trees were blown down all along 9th Street near Ironton.

Thunderstorm Wind, Vinton

When
June 13, 7:05 PM EST
Where
Vinton County, 1.61 mi W of Wilkesville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.080, -82.360

Several trees were uprooted or snapped near the village of Wilkesville.

Thunderstorm Wind, Perry

When
June 13, 7:05 PM EST
Where
Perry County, 0.87 mi SW of New Lexington
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
39.710, -82.210

A power pole was damaged near the village of New Lexington.

Thunderstorm Wind, Jackson

When
June 13, 7:05 PM EST
Where
Jackson County, 2.63 mi NE of Pyro
Measured
63 kt (72 mph) measured gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
38.950, -82.490

Trees were blown down and several power outages occurred.

Thunderstorm Wind, Vinton

When
June 13, 7:23 PM EST
Where
Vinton County, 1.38 mi S of Mc Arthur
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
39.230, -82.480

Large tree limbs were broken near McArthur.

Thunderstorm Wind, Athens

When
June 13, 7:23 PM EST
Where
Athens County, 0.69 mi S of Nelsonville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.460, -82.230

Several trees were blown down near the city of Nelsonville.

Thunderstorm Wind, Athens

When
June 13, 7:25 PM EST
Where
Athens County, 0.69 mi S of Athens
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.320, -82.100

Multiple trees were downed in the city of Athens.

Thunderstorm Wind, Athens

When
June 13, 7:28 PM EST
Where
Athens County, 0.87 mi NW of Kimberly
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
39.440, -82.230

A tree was downed onto Minkers Run Road near the city of Nelsonville.

Thunderstorm Wind, Athens

When
June 13, 7:50 PM EST
Where
Athens County, 0.69 mi S of Torch
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
39.240, -81.750

Trees were blown down and resulted in damage to a deck railing near Torch.

Thunderstorm Wind, Vinton

When
June 13, 7:58 PM EST
Where
Vinton County, 0.69 mi N of Hamden
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
39.160, -82.530

Large tree limbs were broken near Hamden.

Thunderstorm Wind, Athens

When
June 13, 8:28 PM EST
Where
Athens County, Albany
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.230, -82.200

A tree and power lines were downed in the village of Albany.

Thunderstorm Wind, Athens

When
June 13, 8:28 PM EST
Where
Athens County, 0.87 mi SW of Nelsonville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.460, -82.240

Trees were blown down in the city of Nelsonville.

Thunderstorm Wind, Athens

When
June 13, 8:28 PM EST
Where
Athens County, 1.48 mi SSW of Coolville Station
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.230, -81.790

Multiple trees were blown down near the village of Coolville.

Thunderstorm Wind, Perry

When
June 13, 11:20 PM EST
Where
Perry County, 0.69 mi N of Somerset
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.810, -82.300

Multiple trees and a power line were downed in the village of Somerset.

Thunderstorm Wind, Morgan

When
June 13, 11:20 PM EST
Where
Morgan County, Durant
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
39.750, -81.920

A tree fell across the road in Durant.

Flood, Meigs

When
June 14, 12:25 AM EST to 2:25 AM EST
Where
Meigs County, 1.43 mi SW of Chester to 1.33 mi ENE of Five Pts
Cause
Heavy Rain
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.068, -81.942

High water affected Route 7 and Old Warehouse Road.

Thunderstorm Wind, Perry

When
June 14, 3:22 AM EST
Where
Perry County, 0.53 mi W of Oakfield
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.650, -82.130

A few trees were blown down along Congo Road.

Thunderstorm Wind, Perry

When
June 14, 3:30 AM EST
Where
Perry County, 0.53 mi E of Somerset
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.800, -82.290

A few trees were downed along State Route 13.

Thunderstorm Wind, Morgan

When
June 14, 3:40 AM EST
Where
Morgan County, 1.74 mi WSW of Malta
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
39.640, -81.900

Several trees were blown down along State Route 78.

Flood, Meigs

When
June 14, 12:52 PM EST to June 15, 4:38 PM EST
Where
Meigs County, 1.39 mi NW of Bashan to 1.16 mi NNW of Bashan
Cause
Heavy Rain
Property damage
$500
Reported by
River/Stream Gage
Coordinates
39.066, -81.886

The Shade River near the town of Chester rose above its 17 foot bankfull level on the afternoon of June 14th, crested to 19.11 feet, then returned to its banks in the early evening hours of June 15th. While the river was above its banks, the Sugar Run Creek Bridge became inundated with water in addition to low lying areas along the Shade River.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2022Every state in 2022This day in weather historyWarnings in Ohio, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1022016, 1022036, 1022040, 1022050, 1022017, 1022043, 1022029, 1022037, 1022047, 1022030, 1022033, 1022044, 1022048, 1022051, 1022052, 1022018, 1022053, 1022054, 1022055, 1035231.